Format

Send to

Choose Destination
J Pediatr Ophthalmol Strabismus. 1993 Jan-Feb;30(1):4-7.

Bilateral retinal embolization associated with intralesional corticosteroid injection for capillary hemangioma of infancy.

Author information

1
Department of Ophthalmology, Medical College of Wisconsin, Milwaukee.

Abstract

A 2-month-old female infant underwent intralesional corticosteroid injection for a capillary hemangioma that was causing amblyopia of the right eye from ptosis, globe displacement, and astigmatism. Forty-eight hours after the injection, the infant's parents noted that she was visually inattentive. On examination, she could not fixate or follow with either eye, and an afferent pupillary defect was present in the left eye. Ophthalmoscopy showed scattered areas of intraretinal hemorrhage in the right eye and extensive preretinal and intraretinal hemorrhages in the left eye. Ten months after injection, the hemangioma had greatly regressed, and visual acuity in the right eye was felt to be normal. The left eye had unsteady fixation with a persistent afferent pupillary defect and macular scarring. Retrograde flow of the corticosteroid suspension through the hemangioma's feeder vessels, probably originating from both ophthalmic arteries, is the most likely explanation for this complication.

PMID:
8455125
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center